Alert archive / Colorado / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 17, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 12, 2002, 6:32 PM MDT for Lincoln County, Colorado. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2002, 6:32 PM MDT (00:32 UTC)
- Expired
- Jun 12, 2002, 7:00 PM MDT
- In force
- 28 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 98 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 6:45 PM MDT | Hail 1 | Boyero, CO | |
| Jun 12, 7:02 PM MDT | Hail 0.75 | Wild Horse, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 5:30 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 3543 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 130032 SVRDEN COC073-130100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 628 PM MDT WED JUN 12 2002 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 700 PM MDT * AT 633 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHEAST OF BOYERO...OR ABOUT 32 MILES SOUTHEAST OF LIMON...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...BOYERO. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3902 10331 3889 10331 3889 10318 3905 10318 COOPER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:45 PM MDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 12, 2:45 PM MDT, 3 hours 47 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 245 PM MDT WED JUN 12 2002 CURRENT PATTERN LOOKS MUCH LIKE LAST NIGHT WITH A CONVERGENCE LINE FROM DOUGLAS COUNTY TOWARD NORTHERN LINCOLN COUNTY. HEAT/MOISTURE IS AGAIN ADEQUATE FOR STORMS ALONG THIS LINE...TOO DRY FARTHER NORTH. STILL ALMOST NO CHANGE IN THE HOT/DRY AIR OVER THE MOUNTAINS. SMOKE SHOULD BEHAVE SIMILAR TO LAST NIGHT...MAINLY SOUTH OF DENVER. SHORT WAVE MOVES BY TO OUR NORTH THU...BRINGING COOLER AIR. PLENTY OF MID LEVEL CLOUDS OVER ID...WE WILL LIKELY BE ON THE EDGE OF THIS. COMBINATION OF LOW LEVEL COOLING AND SOME CLOUD COVER SHOULD PREVENT THUNDERSTORMS. FOR FRI THE CLOUDS ARE OUT BUT IT SHOULD BE SUBSIDENT AND STILL PROBABLY TOO COOL. WINDS ALOFT REMAIN QUITE LIGHT SO FOOTHILLS WINDS WILL LIKELY BE DIUNAL AND PERHAPS SUPPRESSED SOMEWHAT...WHILE FARTHER WEST IT REMAINS WARM AND DRY. FOR SAT AND BEYOND...UPSTREAM RIDGE BUILDS BUT ANOTHER LOW LEVEL SURGE FOR SUN. COULD BE TOO STABLE BEHIND THIS...THEN SOME OF THE MODELS BRING SHARPER SHORTWAVE RIDGE FOR TUE/WED WHILE SOME ARE FAIRLY FLAT. BROAD BRUSH FOR NOW...WITH NEAR NORMAL TEMPS AND POPS BELOW CLIMATOLOGY. .DEN...NONE.
Nearby
Severe Thunderstorm Warnings in Colorado, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.